I had Radiesse injections with Linocane and I think a nerve in the face was struck. I felt like I've been zapped by lightning. I have not regained feeling in my upper lip, the top and tip of my nose. It had been a week with no improvement and I am very scared. My doctor has told me the feeling would come back in time. What do you think? I would like another opinion rather than to wait it out. It is very uncomfortable. I have muscle control but no feeling. It’s been 7 days and still no improvement on feeling.
Numb Face After Radiesse Injection
Doctor Answers (4)
Facial Numbness After Radiesse Injection
Yes, it does sound as if the second branch of your Trigeminal nerve was affected by the local anesthetic nerve block, and/or too much Radiesse too close to the nerve causing compression of the nerve.
The good news is that this is almost never a permanent complication. The bad news is that we cannot predict exactly when your sensation will return. Hopefully by the time you are reading this answer you are improved, but sometimes it may take weeks or months.
There isn't a whole lot to do at this point, but you may want to consult with your injecting physician about massage of the product out of the area around the nerve, and/or a shot of steroid to decrease inflammation.
Good luck and hope that your sensation returns to normal quickly.
Numbness Face after Radiesse
Numbness from an injection is usually temporary. It can be uncomfortable and a bit concerning but the numbness is almost never permanent. It could be caused by the local anesthetic nerve block or the filler may be causing compression on the nerve. Usually lasts no more than 6 weeks.
Web reference: http://www.capefearaesthetics.com/details/radiesse-17/
Numbness after Radiesse injection should go away.
The lidocaine is long gone. And, of course the numbness in your face has nothing to do with the Radiesse injections themselves.
What happened is the needle injured the infra-orbital nerve. These nerve injuries (partial laceration) almost always heal in a few months. The numbness should go away.
You might also like...
Radiesse, injections, facial contouring
Thank you for your question!
The numbness from an injection is usually temporary. It can be disconcerting and uncomfortable. After injecting patients for 13 years with various fillers i have seen numbness last up to 6 weeks and no long term nerve damage. Certainly there can be a variety of changes/long or short term nerve recovery.
With Warm Regards,
Trevor M Born MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.